MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20519E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite extension set was separated the following information was received by the initial reporter with the following verbatim we have been having issues with our manifold extension again.It is coming undone at the connection that i have circled.That connection is together when we open the package but if we do not tighten it, some will come apart and either leak or fall off onto the floor or desk, then we have to get all new tubing.This instance happened today and another incidence about 1 mo.Ago.Please open a new complaint for this and confirm the material number with (b)(4).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.Material#: 20519e batch number#: 23089095 it was reported by customer that they are having issues with manifold extension again.It is coming undone at the connection that i have circled.That connection is together when opening the package but if do not tighten it, some will come apart and either leak or fall off onto the floor or desk, then we have to get all new tubing.This instance happened today and another incidence about 1 mo.Ago.Rcc received a complaint via email.Email(s) attached.Please see the following complaint received from (b)(6).Material and lot number is unknown but is most likely mp5312-c or (infusion disposable) we have been having issues with our manifold extension again.It is coming undone at the connection that i have circled.That connection is together when we open the package but if we do not tighten it, some will come apart and either leak or fall off onto the floor or desk, then we have to get all new tubing.This instance happened today and another incidence about 1 mo.Ago.Please open a new complaint for this and confirm the material number with (b)(6).Customer reply: date was day of email only material information was sent in picture no negative outcome this time, contamination prior to patient use no sample available photo previously shared but will resend.
 
Additional Manufacturer Narrative
It was reported by customer that they are having issues with manifold extension again.It is coming undone at the connection that i have circled.That connection is together when opening the package but if do not tighten it, some will come apart and either leak or fall off onto the floor or desk, then we have to get all new tubing.One photo was submitted for material 20519e.Evaluation of the photo submitted shows that the female luer that is supposed to be connected to the male luer connector of the connector manifold, had separated.The customer complaint that the infusion set is become separated when in use was verified.The investigation was forwarded to manufacturing for further evaluation.After the investigation was conducted, the possible root cause is that the assembly was not completed during the addition of the female luer end of the manifold, by the assembler.A quality alert was generated to reinforce the correct assembly between the female luer connection and the manifold.An adjustment was made to screw the connection until stop, and thus preventing a weak union/gap between components.A device history record review for model 20519e lot number 23089095 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 04aug2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18675788
Report Number9616066-2024-00213
Device Sequence Number17690968
Product Code FPA
UDI-Device Identifier10885403234941
UDI-Public(01)10885403234941
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/04/2026
Device Catalogue Number20519E
Device Lot Number23089095
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown